Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes muscle ache,dizziness and fever after inhalation of diesel fumes?

Answered by
Dr.
Dr. Yogesh D

General & Family Physician

Practicing since :2009

Answered : 789 Questions

default
Posted on Tue, 26 Aug 2014 in General Health
Question: Hello Doc;

I am a 60 yo male, relatively healthy. Yesterday I awoke to a normal day, I was cleaning my Bobcat (with it running) I must have breathed a lot of diesel CO. Later I started feeling different (muscles started aching, a little light-headed). At 5:00pm yesterday I had a bowl of soup, went to bed. My temp began rising (I don't to what extent - no thermometer). The fever broke early this morning (2:00 am), feeling better, but still really weak. Do you have any suggestions to my ailments?
doctor
Answered by Dr. Yogesh D 9 hours later
Brief Answer:
Sounds like chemical pneumonitis.

Detailed Answer:
Hello Mr. XXXXXXX

Thanks for posting your query.

From the description I suspect you might have developed chemical pneumonitis (petroleum products when inhaled do cause pneumonia).

I would urge you to visit emergency and get a chest X-ray done to rule this out.

Unfortunately the treatment to chemical pneumonitis is only supportive, it takes a while for the fumes to get out of the lungs and you need to be provided adequate rest, supplemental oxygen if needed. Antibiotics are indicated if secondary infection develops.

I hope you understand the severity, please do make a visit to your nearest emergency care and get yourself evaluated completely.

I hope this information will help you.

Wishing you speedy recovery.

Kind regards,
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Pneumonia

doctor1 MD

Hello, In November after visiting gym I ve got stuffed and 100% plugged nose, later developed chest caugh, pain, tiredness, thought I might have had pneumonia.. Took a lot of rest, lung teas, herbal tinctures, veget. and fruit juices etc. Lung Xray was OK. 2 weeks of antibiotics didn t clear it up. Up to now having smelly yellowish mucus coming out of my Bronchi s. Much worse after any kind of small walk, excercise. I am very concerned, it feels like infection in my chest that is not going away. Dr. ordered spirometry and metacholine tests, that suggested mild Asthma. Recommended cortison puffers only. I gave sample of yellow mucus - came out as inflamation only. What should I do next? So far I stayed off work last 3 months, taking care of myself, it seems getting slowly better until I go for a little walk when symptoms come back big time. What other test should be done to find out the real cause? I feel, that if it is not cleared, it will be getting worse over time. I used to do a lot of sports here as well as in Europe since childhood, until 3.5 months ago, and I am very worried about the future of this medical issue. Thank You, Radka

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Hello: I have quite a concern and I will be going to the general doctor tomorrow for the physical examination. First a little about me, I am a 28 year old male. I am currently a 2nd year medical student in guadalajara but live in the United States. For about the past three weeks I ve noticed my stool has become progressively softer (for every single stool). Initially the smell and color was normal. For the past two days however the stool has become yellowish. What brings me concern was that my last stool passed was very soft, a darker yellow color, smelly, and much of the food I had eaten the night before was not digested. I have checked my blood pressure and it is normal. Heart rate is 70. No fever, or general feeling of malaise. No pain at all. No significant weight loss or fatigue. I ve had fellow students check for fluid wave and there is some movement on the other side but it s not a very fluid movement (is the opposite side not supposed to move AT ALL? Or can it move a little but should not be liquid movement?). Currently I am taking a larger does of Ibuprofen prescribed by a doctor here because about three weeks ago a painless non-inflamed lump was felt underneath the skin slightly anterior to the angle of the mandible. I have been taking the Ibuprofen for about 5 days and the lump has not gone away. In the past (5 years ago) I have had an H. Pylori infection with a subsequent ulcer in the duodenum. Only medication was used to treat the infection/ulcer. No followup was done afterwards. Beginning around the same time as the ulcer I have had recurrent bouts of hemorrhoids. Blood could be seen on wiping. Currently this is happening as well. About 8 years ago I suffered from a pneumonia but do not remember if it was viral or bacterial. I ve also had a pretty long history of right sided feeling in my abdomen. I would say the feeling is located directly on the line that would separate the upper and lower quadrant, slightly above the umbilicus. The feeling was never painful. I know the doctor I visit tomorrow will get to do the necessary physical tests to see if there is any significant pathology but I need to hear what other things it could be. The doctors here usually shoo us away because they think we are too young to get anything serious or they assume that just because we read a chapter in pathology we automatically think we suffer every disease in the textbook. Anyway, I know living in Mexico currently will expose me to certain bugs. However the course of those from what I know would not cause a 3 week history of progressively looser stools and the yellowness/malabsorption for the past two days. Any suggestions/comments of what it may be is more than welcome.

doctor1 MD

My friend just got out of the hospital, he was being treated for pneumonia and asthma. His complaints include the feeling of being choked, phlegm in the throat that s hard to expel and he has to drink water so some phlegm will come out and whenever he has the choking feeling, he also gets dizzy and increased heartbeat. Together with this, he also has hoarse voice right now, and loss of smell. He is 27 years old. He did endoscopy and the doctor found that thick mucus in his throat developed. He then prescribed Omeprazole and a nasal spray for the nose. However my friend is not very confident with the ENT doctor s diagnosis. With the choking feeling, he feels something is wrong. My question is, with the feeling of being choked and just generally different feeling , is he at risk for esophageal cancer? He smoked before (non-consistent in college), and very rarely drink alcohol.

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

Hi Doctor, My daughter is 2.5yrs old and is having persistent cough . She coughs every hour or so for few seconds and then it atops and she coughs every night around 3 or 4 am. We are giving her tixylix. Can you please suggest the treatment Thanks

doctor1 MD

I have been told I have a chest infection I was given a dose of amoxycillian. Iam on day 5 is the course and have a tight chest, random coughing and general fatigue . Is that normal ?